How to Use a Evzio Or Generic Naloxone Auto-Injector

Pull Auto-Injector out of protective case

Screen Shot 2020-10-30 at 2.11.15 PM.png

Pull off the Red Safety Guard.

 Do not touch the Black base of the auto-injector, this is where the needle comes out.

If an accidental injection happens, get medical help right away.

DO NOT go to step 2 unless you are ready to use. 

This is a one time use product, if you are not ready to use put it back in protective case.

Screen Shot 2020-10-30 at 2.11.25 PM.png

Press the black base against the person's outer thigh. Hold firmly for 5 seconds

(through clothes if necessary)

There will be a Click and Hiss sound, this means it is working.

Screen Shot 2020-11-05 at 1.05.31 PM.png
Screen%20Shot%202020-10-12%20at%205.26_e

Place the person in the recovery position and call for emergency help right away

 

Watch the person closely, if needed administer a second dose.

Replace the auto-injector in the protective case, do not replace red safety guard. The needle will retract and no longer be visible.

EVZIO can be administered every 2-3 minutes until help arrives

All information and illustrations directly from Evzio site. This is for education only. For more information visit the official site here

What is Naloxone?

Naloxone is a medication designed to reverse opioid overdose. It binds to opioid receptors and can reverse and block the effects of other opioids. It can quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of opioid overdose. 

Both NARCAN® Nasal Spray and EVZIO® are packaged in a carton containing two doses to allow for repeat dosing if needed. They are relatively easy to use and suitable for home use in emergency situations. 

Naloxone explained by the National Institute on Drug Abuse

Where can you get Naloxone?

Naloxone is available without a prescription from your doctor in most states and can be found in all major pharmacy chains. Click here to learn more about how to get NARCAN 

All states have passed laws to increase access to naloxone in the community and homes where opioids are present.

In every state, residents can purchase naloxone directly from a pharmacist under a Statewide Naloxone Standing Order or Collaborative Practice Agreement. Many states have good samaritan laws to protect those utilizing Naloxone.

Use www.getnaloxonenow.org to help find Naloxone in your area. This site also has access to training for first responders and possible bystanders.

How to Spot an Opioid Overdose

How does someone overdosing act?

  • Loss of consciousness

  • Unresponsive to outside stimulus

  • Breathing is very slow and shallow, erratic, or has stopped

  • Vomiting

  • Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)

  • Pulse (heartbeat) is slow, erratic or not there at all

What does someone overdosing look like?

  • Body is very limp

  • Awake, but unable to talk or unresponsive

  • Face is very pale or clammy

  • Fingernails and lips turn:

  • For lighter skinned people, the skin tone turns bluish purple

  • For darker skinned people, tone turns grayish or ashen. 

You are loved. You deserve peace. You are worth recovery.